The FDA receives an unknown fraction of the total true number of reports of adverse events attributed to drug products. In general, interest in the reporting of adverse events is usually highest in the early years of drug marketing (described as the "Weber effect") and declines over time (3). The FDA’s data for reports of dependence, withdrawal, or abuse of tramadol, by year of receipt (May 1995 through June 2001) (N=912) are as follows: a total of 30 in 1995, 285 in 1996, 149 in 1997, 28 in 1998, 170 in 1999, 91 in 2000, and 159 in 2001. Although reporting of adverse events associated with tramadol peaked in 1996, reporting continues through the present. Although adverse-event reporting is subject to numerous forces, including total exposed population and publicity of an adverse event, these reports also suggest that clinicians are still interested in (surprised by) cases of tramadol-associated abuse, dependence, or withdrawal, as in the case reported by Dr. Yates et al.